Calcifying tendons in my feet
AnonymousJune 17, 2007 at 12:43 am
I just got back some x-ray results that were confirming and disturbing.
I started having plantar fascitis (or something like it) eight or nine years ago. The plantar fascia tendon has been constantly inflamed, irritated, and in pain since. I have several spurs on each heel, and the last x-ray showed calcification in the tendons on both feet.
As a result I am losing flexibility, increasing pain, and the time I get to spend on my feet is no longer quality time. If you get my drift.
Questions for anyone? Has anyone else dealt with calcification like this? I wonder who else might have some experience to draw upon?
AnonymousJune 17, 2007 at 5:50 am
that is interesting because I was diagnosed with calcification of my cervical foamen which is the hole in the vertabre where the nerve goes through. I also have been diagnosed with Deupytrens which is similar to plantar faciaitis only its in the hands. All tendon related and makes me wonder if its all part of the systemic inflammation. Have you been given stretches to do? One suggestion I have is to try self massage. One of the best ways of doing this is by using a tennis ball. While sitting or standing just press your foot onto the ball with the arch of your foot and roll. It also helps to try and wrap your toes around the ball to strengthen the foot in general but the rolling thing feels soooo good. Hope it helps.
June 17, 2007 at 8:12 am
Regarding the plantar facia tendonitis, and the calcifications, I too have this, I also have tarsal tunnel. I do not have cidp or gbs, my son Kevies does. Do you have most of your pain in the morning or after you are sitting for a while and then get up to walk?
Well, I had this surgery a few years ago, it was the best thing I ever did. Before you can get the surgery, there are these protocols you have to follow ( insurance ) The first step was pt of course to stretch the tendon accompanied with some deep treatment ultrasound. At that time I also received a series of cortisone shots in the area to break up the calcifications. As these did not help, I was finally able to get the surgery. It was no big deal, I was walking the same day and back to normal activity the next. What they do is make a puncture on the inside part of your foot near your arch, they go in and make a snip in the tendon to allow more give, if you will. This allows the tendon to legnthen as it grows back to fill in between the slit area. I had this done under twighlight, they do not even knock you out. For five years now I have been pain free. I had both feet done. After the surgery, they will also fit you with orthodics. One thing that did help prior to the surgery, was taking two Aleve every night for about six months straight (before I got smart enough to go to the dr.) Aleve aids in the inflamation as well as pain, which is caused by the inflamation. Hope this helps. Dawn Kevies mom 😮
AnonymousJuly 1, 2007 at 12:33 am
I have had cortisone shots three different times with no effect
The more I stretch, The more pain I have. I understand that stretching needs to be done consistently, I actively stretched and worked it for the past month and suffered more pain than ever. After stopping the stretching everyday, the pain lessened.
I have first in the morning pain, but the l;onger I am on my feet, the worse the pain gets.
I have been wearing orthotics for several years.
I had a Dr at Duke tell me to never get the plantar facsia cut on. I like the idea of tendon lengtheb=ning surgery, but wonder if it will only be a temporary thing.
Oh well. I am trying a foot Dr, see if there will be any relief there.
AnonymousJuly 1, 2007 at 10:45 am
Dick, I’m sorry to hear you are having soo many feet problems. I wish I could give you a magic wand to wave over them to make it better for you. Ask your dr about Prolo Therapy. I did that on my neck, worked beautifully. I’m looking into finding another local dr to do more on other parts of my body now. My feet have been a constant problem to me as well, not quite as bad as yours though, and I’m hoping to get Prolo done on them in the future. It isn’t a quick fix like the tendon surgery, but it does work and is less invasive, no cutting involved, just sugar water(my name for it) injections. I hope you can get relief soon. Big Hugs!
AnonymousJuly 1, 2007 at 11:12 am
Sorry you are having such a difficult time with your feet.
I wanted to share with you some info I found when researching a supplement that I now give my daughter. One of the ingredients in it was a type of quinone – there are many kinds – some good, some bad. This info may not be relevant to your particular condition, but I felt it was worth sharing here on the forum, as many are immune suppressed, and on occasion, seek anti-botics for infections.
I found that some anti-botics contain quinolones – commonly used to treat bacterial infections. In 2004, the FDA added a warning label including neuropathic conditions for these antibotics, but they are still used today. Adverse reactions of quinolone for individuals who are also on steriods include tendon injuries and rupture.
Cipro, Levaquin, Floxin, Noroxin are the names of a few – there are dozens of others. Here is an excerpt from the package insert for Cipro:
[B]Tendon Effects:[/B] Ruptures of the shoulder, hand, Achilles tendon or other tendons that required surgical repair or resulted in prolonged disability have been reported in patients receiving quinolones, including ciprofloxacin. Post-marketing surveillance reports indicate that this risk may be increased in patients receiving concomitant corticosteroids, especially the elderly. Ciprofloxacin should be discontinued if the patient experiences pain, inflammation, or rupture of a tendon. Patients should rest and refrain from exercise until the diagnosis of tindinitis or tendon rupture has been excluded. Tendon rupture can occur during or after therapy with quinolones, inclding ciprofloxacin.
Peripheral neuropathy:[/B] Rare cases of sensory or sensorimotor axonal polyneuropathy affecting small and/or large axons resulting in paresthesias, hypoesthesias, dysesthesias and weakness have been reported in patients receiving quinolones, including ciprofloxacin. Ciprofloxacin should be discontinued if the patient experiences symptoms of neuropathy including pain, burning, tingling, numbness, and/or weakness, or is found to have deficits in light touch, pain, temperature, position sense, vibratory sensation, and/or motor strength in order to prevent the development of an irreversible condition.
There is an active group for this class of antibotics on Yahoo that is very active.
You must be logged in to reply to this topic.